Alert archive / North Dakota / Wind Advisories in 2010
Wind Advisory 13, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at May 27, 2010, 3:33 AM MDT for 8 counties in North Dakota. It took effect at May 27, 2010, 10:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2010, 3:33 AM MDT (09:33 UTC)
- In effect from
- May 27, 2010, 10:00 AM MDT
- Expired
- May 27, 2010, 6:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 168 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2068 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
507 WWUS73 KBIS 270933 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 433 AM CDT THU MAY 27 2010 ...A WIND ADVISORY IS IN EFFECT FOR SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA FROM LATE THIS MORNING THROUGH THE AFTERNOON... .STRONG SOUTH WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP BY LATE MORNING AND CONTINUE THROUGH THE AFTERNOON IN SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA. THE STRONG WINDS WILL BE CAUSED BY A LOW PRESSURE SYSTEM WHICH WILL MOVE INTO SOUTHEASTERN MONTANA TODAY. NDZ031>033-040>045-271745- /O.NEW.KBIS.WI.Y.0013.100527T1600Z-100528T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 433 AM CDT THU MAY 27 2010 /333 AM MDT THU MAY 27 2010/ ...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. * STRONG WINDS WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. * THE WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO 45 MPH BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
811 WWUS73 KBIS 271912 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 212 PM CDT THU MAY 27 2010 ...A WIND ADVISORY IS IN EFFECT FOR SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA THROUGH THE AFTERNOON... .STRONG SOUTH WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE AFTERNOON IN SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA. THE STRONG WINDS WERE CAUSED BY A LOW PRESSURE SYSTEM IN SOUTHEASTERN MONTANA. NDZ031>033-040>045-280000- /O.CON.KBIS.WI.Y.0013.000000T0000Z-100528T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 212 PM CDT THU MAY 27 2010 /112 PM MDT THU MAY 27 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON. * WINDS AROUND 30 MPH WILL GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA
366 WWUS73 KBIS 272117 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 417 PM CDT THU MAY 27 2010 ...A WIND ADVISORY CONTINUES FOR SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA THROUGH THE EARLY EVENING... .STRONG SOUTH WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY EVENING IN SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA. THE STRONG WINDS WERE CAUSED BY A LOW PRESSURE SYSTEM IN CENTRAL WYOMING WITH A WARM FRONT EXTENDING INTO SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA. NDZ031>033-040>045-280000- /O.CON.KBIS.WI.Y.0013.000000T0000Z-100528T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 417 PM CDT THU MAY 27 2010 /317 PM MDT THU MAY 27 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON. * WINDS AROUND 30 MPH WILL GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KS
802 WWUS73 KBIS 280013 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 713 PM CDT THU MAY 27 2010 ...WIND ADVISORY EXPIRED AS PLANNED... .WINDS HAVE DECREASED ACROSS THE ADVISORY AREA. LOOK FOR WINDS 20 TO 30 MPH TO CONTINUE THROUGH LATE EVENING AS LOW PRESSURE DEEPENS OVER MONTANA. NDZ031>033-040>045-280115- /O.EXP.KBIS.WI.Y.0013.000000T0000Z-100528T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 713 PM CDT THU MAY 27 2010 /613 PM MDT THU MAY 27 2010/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ SCHECK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 27, 2:37 AM MDT, 56 minutes earlier.
Area forecast discussion, May 27, 2:37 AM MDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 337 AM CDT THU MAY 27 2010 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT WILL ISSUE A WIND ADVISORY FOR SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA TODAY. STRONG SOUTHERLY WINDS WILL DEVELOP AS DAYTIME HEATING LINKS THE SURFACE WINDS TO MUCH STRONGER WINDS ALOFT. THE MODELS ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM. ANOTHER UPPER LEVEL LOW IS MOVING INTO THE WEST CAUSING A SURFACE LOW TO DEVELOP ON THE LEE OF THE ROCKIES. AS THE UPPER LEVEL LOW MOVES EAST THE SURFACE LOW WILL MOVE ACROSS THE PLAINS. THIS WILL BE A SLOW PROCESS AND WILL INDUCE YET ANOTHER ROUND OF THUNDERSTORMS THROUGH SATURDAY. THE SHOWERS AND THUNDERSTORMS OCCURRING THIS MORNING WILL MOVE NORTH INTO CANADA BY EARLY AFTERNOON. SOUTHERLY LOW LEVEL FLOW WILL PUSH WARM AIR INTO THE FORECAST AREA WITH RISING DEWPOINTS AND AFTERNOON TEMPERATURES IN THE MID 70S TO LOWER 80S. BY LATE AFTERNOON A WARM FRONT SHOULD STRETCH ALONG THE NORTHERN COUNTIES WITH THE BEST CHANCE OF THUNDERSTORMS ALONG AND NORTH OF THE FRONT. THE FRONT SHOULD MOVE INTO CANADA BY FRIDAY MORNING...BUT THE SURFACE LOW WILL MOVE INTO SOUTHWEST NORTH DAKOTA THEN BECOME ELONGATED AS IT SLIDES EAST. CONVECTION IS LIKELY ALONG THIS BOUNDARY. HIGH CAPES AND STRONG SHEAR THROUGH FRIDAY NIGHT LEADING TO A POTENTIAL FOR SEVERE THUNDERSTORMS. TEMPERATURES WILL BE WARM AGAIN ON FRIDAY...BUT WILL BE MUCH COOLER IN THE WEST ON SATURDAY. THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SATURDAY...BUT AS THE LOW MOVES EAST THE BEST CAPE AND SHEAR WILL MOVE EAST OF THE FORECAST AREA ENDING THE POTENTIAL FOR SEVERE WEATHER. .LONG TERM...SUNDAY THROUGH WEDNESDAY... MODELS DIFFER QUITE A BIT IN THE DETAILS DURING THE EXTENDED PERIOD...BUT ARE FAIRLY CONSISTENT WITH THE GENERAL PATTERN. OVERALL...EXPECT A NORTHWARD SHIFT OF THE MAIN BELT OF WESTERLIES...AS THE SUBTROPICAL RIDGE BEGINS TO BUILD IN ALONG THE SOUTHERN CONUS. THIS PLACES THE MAJOR STORM TRACK RIGHT OVER THE NORTHERN PLAINS...KEEPING THE FORECAST AREA UNDER THE GUN FOR THE FORESEEABLE FUTURE. SUNDAY BEGINS WITH ANOTHER SHORTWAVE PASSING OVER THE NORTHERN PLAINS. ALONG WITH A DECENT CHANCE OF RAIN AND SOME SCATTERED THUNDERSTORMS...EXPECT WIND MAY BE A CONCERN AS THE PRESSURE GRADIENT TIGHTENS BEHIND THE SURFACE LOW. THE SYSTEM SHOULD EXIT THE STATE BY MONDAY...ALLOWING FOR WEAK RIDGING TO BUILD INTO THE REGION. THE LATEST RUNS OF THE ECMWF AND GFS SWEEP ANOTHER SHORTWAVE AND ASSOCIATED SURFACE SYSTEM THROUGH THE STATE TUESDAY NIGHT AND WEDNESDAY. EXPECT RATHER STRONG CAA SUNDAY WITH COLDER TEMPERATURES...FOLLOWED BY A GRADUAL WARMING TREND...BACK TO NEAR NORMAL BY WEDNESDAY. .AVIATION... A FRONTAL BOUNDARY CROSSING THE STATE HAS RESULTED IN NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MY WESTERN COUNTIES...INCLUDING KDIK...KISN...AND KMOT. EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE TERM AT KISN...AND TO A LESSER EXTENT KMOT...AS THE BOUNDARY STALLS OUT IN THE NORTHWEST AND INSTABILITY THERE REMAINS SUFFICIENT TO PRODUCE CONVECTION. EXPECT MVFR CONDITIONS WITHIN AREAS OF RAIN...AS WELL AS IN THE WEST NEAR THE BOUNDARY AS LOW LEVEL MOISTURE REMAINS ABUNDANT. OTHERWISE...VFR SHOULD PREVAIL WITH EASTERLY WINDS OF 15 TO 25 KNOTS DURING THE DAY...AND 5 TO 10 KNOTS DURING THE OVERNIGHT HOURS. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ031>033-040>045. && SHORT TERM...TSW LONG TERM/AVIATION...BPN/RK
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:13 AM MDT | Areal Flood Advisory | BIS | McLean, Mountrail, Ward | 3 hr |
| May 27, 8:16 AM MDT | Flash Flood Warning | BIS | McHenry, Ward | 3 hr |
| May 27, 10:53 AM MDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail, Ward | 37 min |
| May 27, 11:31 AM MDT | Severe Thunderstorm Warning | BIS | Ward | 44 min |
| May 27, 11:57 AM MDT | Severe Thunderstorm Warning | BIS | Ward | 48 min |
| May 27, 12:33 PM MDT | Flash Flood Warning | BIS | Bottineau, Renville | 3 hr |
| May 27, 3:27 PM MDT | Flash Flood Watch | BIS | Bottineau, Burke, Dickey, Divide, Emmons, Golden Valley and 11 more | 60 hr |
Nearby
Wind Advisories in North Dakota, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.